Alert archive / Virginia / Coastal Flood Statements in 2021
Coastal Flood Statement 9, NWS Wakefield, VA
NWS Wakefield, VA issued this coastal flood statement at Apr 12, 2021, 2:54 PM EDT for 6 counties in Virginia. It took effect at Apr 12, 2021, 8:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2021, 2:54 PM EDT (18:54 UTC)
- In effect from
- Apr 12, 2021, 8:00 PM EDT
- Expired
- Apr 13, 2021, 1:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Wakefield, VA
Counties City of Chesapeake, VA, City of Hampton, VA, City of Newport News, VA, City of Poquoson, VA, City of Virginia Beach, VA, York County, VA
The radar
The Norfolk radar (KAKQ), 60 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -131 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510
WHUS41 KAKQ 121854
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
254 PM EDT Mon Apr 12 2021
VAZ099-100-130500-
/O.NEW.KAKQ.CF.Y.0008.210413T0000Z-210413T0500Z/
Accomack-Northampton-
254 PM EDT Mon Apr 12 2021
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
1 AM EDT TUESDAY...
* WHAT...Up to one foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Accomack and Northampton Counties.
* WHEN...A few hours on either side of high tide this evening.
* IMPACTS...Shallow flooding is expected in the most vulnerable
locations near the water resulting in a low threat of property
damage. Expect up to one foot of water above ground level in
low lying, vulnerable areas. Some roads and low lying property
including parking lots, parks and lawns near the waterfront
will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
NASSAWADOX CREEK AT BAYFORD VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 1.5 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/11 PM 3.2 1.2 1.4 1-2 MINOR
13/11 AM 2.9 0.9 1.4 2 NONE
14/12 AM 3.1 1.1 1.3 1 MINOR
14/12 PM 2.6 0.6 1.1 1 NONE
15/12 AM 2.9 0.9 1.1 1 NONE
CHINCOTEAGUE INLET VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.2 FT, MAJOR 3.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/09 PM 4.4 1.6 1.6 1 NONE
13/10 AM 3.8 1.0 1.4 1 NONE
13/10 PM 4.0 1.2 1.2 1 NONE
14/10 AM 3.3 0.5 1.0 1 NONE
14/11 PM 3.7 0.9 0.9 1 NONE
15/11 AM 3.3 0.5 1.1 1 NONE
SAXIS VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 3.0 FT, MODERATE 4.0 FT, MAJOR 5.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/02 PM 3.3 1.8 1.0 1 NONE
13/01 AM 3.8 2.3 1.2 1-2 NONE
13/02 PM 3.5 2.0 1.2 1-2 NONE
14/02 AM 3.9 2.4 1.3 1 NONE
14/02 PM 3.4 1.9 1.2 1 NONE
15/03 AM 3.8 2.3 1.2 1 NONE
WACHAPREAGUE VA
MLLW CATEGORIES - MINOR 6.5 FT, MODERATE 7.5 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 2.0 FT, MODERATE 3.0 FT, MAJOR 3.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/10 PM 6.4 1.9 1.6 1 NONE
13/10 AM 5.5 1.0 1.5 1 NONE
13/11 PM 6.1 1.6 1.4 1 NONE
14/11 AM 4.9 0.4 1.1 1 NONE
14/11 PM 5.6 1.1 1.0 1 NONE
15/12 PM 4.8 0.3 1.1 1 NONE
OYSTER VA
MLLW CATEGORIES - MINOR 7.0 FT, MODERATE 7.5 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 2.9 FT, MAJOR 3.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/10 PM 7.3 2.7 2.2 1 MINOR
13/10 AM 6.2 1.6 1.8 1 NONE
13/10 PM 6.8 2.2 1.6 1 NONE
14/11 AM 5.4 0.8 1.2 1 NONE
14/11 PM 6.4 1.8 1.3 1 NONE
15/11 AM 5.4 0.8 1.4 1 NONE
KIPTOPEKE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 5.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/10 PM 4.5 1.5 1.5 1-2 MINOR
13/10 AM 4.0 1.0 1.4 2 NONE
13/10 PM 4.1 1.1 1.2 1 NONE
14/11 AM 3.4 0.4 0.9 1 NONE
14/11 PM 3.8 0.8 0.9 1-2 NONE
15/12 PM 3.4 0.4 1.0 2 NONE
&&
$$
MDZ021>023-130500-
/O.NEW.KAKQ.CF.Y.0008.210413T0300Z-210413T0900Z/
Dorchester-Wicomico-Somerset-
254 PM EDT Mon Apr 12 2021
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
5 AM EDT TUESDAY...
* WHAT...Up to one foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Dorchester, Wicomico and Somerset Counties.
* WHEN...A few hours on either side of high tide tonight.
* IMPACTS...Shallow flooding is expected in the most vulnerable
locations near the bay and shoreline resulting in a low
threat of property damage. Expect up to one foot of water
above ground level in low lying, vulnerable areas. Some roads
and low lying property including parking lots, parks and lawns
near the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/03 PM 2.8 0.7 1.0 1 NONE
13/03 AM 3.3 1.2 1.2 1-2 MINOR
13/03 PM 2.9 0.8 1.2 1 NONE
14/03 AM 3.3 1.2 1.3 1 MINOR
14/04 PM 2.9 0.8 1.2 1 NONE
15/04 AM 3.3 1.2 1.3 1 MINOR
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/06 PM 2.7 0.7 1.0 1 NONE
13/06 AM 3.3 1.3 1.2 1 NONE
13/06 PM 2.9 0.9 1.3 1 NONE
14/06 AM 3.4 1.4 1.3 1 NONE
14/07 PM 2.8 0.8 1.2 1 NONE
15/07 AM 3.3 1.3 1.3 1 NONE
CRISFIELD MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 5.0 FT
MHHW CATEGORIES - MINOR 1.3 FT, MODERATE 1.8 FT, MAJOR 2.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/02 PM 2.8 0.6 0.9 1 NONE
13/02 AM 3.5 1.3 1.4 1-2 MINOR
13/02 PM 3.2 1.0 1.4 1-2 NONE
14/02 AM 3.5 1.3 1.4 1 MINOR
14/02 PM 3.0 0.8 1.3 1 NONE
15/03 AM 3.4 1.2 1.3 1 NONE
&&
$$
VAZ095>098-523>525-130500-
/O.NEW.KAKQ.CF.S.0009.210413T0000Z-210413T0500Z/
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-York-
Newport News-Hampton/Poquoson-
254 PM EDT Mon Apr 12 2021
...Nuisance tidal flooding expected near high tide this evening...
* WHAT...Nuisance tidal flooding possible.
* WHERE...Chesapeake, Suffolk and Virginia Beach, and Newport
News, Hampton/Poquoson, York and Norfolk/Portsmouth Counties.
* WHEN...A few hours on either side of high tide this evening.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
CHESAPEAKE BAY BRIDGE TUNNEL VA
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 5.5 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 2.1 FT, MODERATE 2.6 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/10 PM 4.5 1.6 1.4 2-3 NONE
13/10 AM 3.9 1.0 1.3 3 NONE
13/10 PM 4.1 1.2 1.0 2 NONE
14/10 AM 3.3 0.4 0.8 1-2 NONE
14/11 PM 3.8 0.9 0.8 2 NONE
15/11 AM 3.3 0.4 0.9 2 NONE
MONEY POINT VA
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.0 FT, MAJOR 7.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.8 FT, MAJOR 3.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/11 PM 4.7 1.5 1.5 1 NONE
13/11 AM 4.4 1.2 1.5 1 NONE
13/11 PM 4.4 1.2 1.2 1 NONE
14/12 PM 3.7 0.5 0.9 1 NONE
15/12 AM 4.0 0.8 0.9 1 NONE
15/12 PM 3.7 0.5 1.0 1 NONE
ELIZABETH RIVER AT MIDTOWN TUNNEL VA
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.0 FT, MAJOR 7.0 FT
MHHW CATEGORIES - MINOR 2.0 FT, MODERATE 3.0 FT, MAJOR 4.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/11 PM 4.8 1.8 1.7 1 NONE
13/11 AM 4.4 1.4 1.7 1 NONE
13/11 PM 4.5 1.5 1.4 1 NONE
14/12 PM 3.8 0.8 1.1 1 NONE
15/12 AM 4.0 1.0 1.0 1 NONE
15/12 PM 3.8 0.8 1.2 1 NONE
WESTERN BRANCH OF THE ELIZABETH RIVER VA
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.0 FT, MAJOR 7.0 FT
MHHW CATEGORIES - MINOR 2.0 FT, MODERATE 3.0 FT, MAJOR 4.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/11 PM 4.8 1.8 1.6 1 NONE
13/11 AM 4.4 1.4 1.6 1 NONE
13/11 PM 4.4 1.4 1.3 1 NONE
14/12 PM 3.7 0.7 1.0 1 NONE
15/12 AM 4.0 1.0 1.0 1 NONE
15/12 PM 3.8 0.8 1.2 1 NONE
SEWELLS POINT VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.7 FT, MAJOR 3.7 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/10 PM 4.4 1.6 1.6 2-3 NONE
13/11 AM 4.1 1.3 1.6 3 NONE
13/11 PM 4.0 1.2 1.2 1 NONE
14/11 AM 3.4 0.6 1.0 1 NONE
14/11 PM 3.7 0.9 1.0 1 NONE
15/12 PM 3.4 0.6 1.1 2 NONE
YORKTOWN VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 5.5 FT
MHHW CATEGORIES - MINOR 1.9 FT, MODERATE 2.4 FT, MAJOR 2.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/10 PM 4.1 1.5 1.6 1-2 NONE
13/11 AM 3.7 1.1 1.5 1 NONE
13/11 PM 3.9 1.3 1.4 1 NONE
14/12 PM 3.2 0.6 1.1 1 NONE
15/12 AM 3.6 1.0 1.1 1 NONE
15/12 PM 3.2 0.6 1.2 1 NONE
FORT MONROE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.7 FT, MAJOR 3.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/11 PM 4.5 1.7 1.6 2-3 MINOR
13/11 AM 4.2 1.4 1.7 3 NONE
13/11 PM 4.2 1.4 1.3 1 NONE
14/11 AM 3.5 0.7 1.1 1 NONE
15/12 AM 3.8 1.0 1.0 1 NONE
15/12 PM 3.4 0.6 1.1 2 NONE
&&
$$
MRD1 follow-up statement
766
WHUS41 KAKQ 130151
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
951 PM EDT Mon Apr 12 2021
VAZ099-100-130500-
/O.CON.KAKQ.CF.Y.0008.000000T0000Z-210413T0500Z/
Accomack-Northampton-
951 PM EDT Mon Apr 12 2021
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
TUESDAY...
* WHAT...Up to one foot of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...Northampton and Accomack Counties.
* WHEN...Until 1 AM EDT Tuesday.
* IMPACTS...Shallow flooding is expected in the most vulnerable
locations near the waterfront and shoreline resulting in a low
threat of property damage. Expect up to one foot of water
above ground level in low lying, vulnerable areas. Some roads
and low lying property including parking lots, parks and lawns
near the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
NASSAWADOX CREEK AT BAYFORD VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 1.5 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/11 PM 3.2 1.2 1.4 1-2 MINOR
13/11 AM 2.9 0.9 1.4 2 NONE
14/12 AM 3.1 1.1 1.3 1 MINOR
14/12 PM 2.6 0.6 1.1 1 NONE
15/12 AM 2.9 0.9 1.1 1 NONE
CHINCOTEAGUE INLET VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.2 FT, MAJOR 3.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/09 PM 4.4 1.6 1.6 1 NONE
13/10 AM 3.8 1.0 1.4 1 NONE
13/10 PM 4.0 1.2 1.2 1 NONE
14/10 AM 3.3 0.5 1.0 1 NONE
14/11 PM 3.7 0.9 0.9 1 NONE
15/11 AM 3.3 0.5 1.1 1 NONE
SAXIS VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 3.0 FT, MODERATE 4.0 FT, MAJOR 5.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/02 PM 3.3 1.8 1.0 1 NONE
13/01 AM 3.8 2.3 1.2 1-2 NONE
13/02 PM 3.5 2.0 1.2 1-2 NONE
14/02 AM 3.9 2.4 1.3 1 NONE
14/02 PM 3.4 1.9 1.2 1 NONE
15/03 AM 3.8 2.3 1.2 1 NONE
WACHAPREAGUE VA
MLLW CATEGORIES - MINOR 6.5 FT, MODERATE 7.5 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 2.0 FT, MODERATE 3.0 FT, MAJOR 3.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/10 PM 6.4 1.9 1.6 1 NONE
13/10 AM 5.5 1.0 1.5 1 NONE
13/11 PM 6.1 1.6 1.4 1 NONE
14/11 AM 4.9 0.4 1.1 1 NONE
14/11 PM 5.6 1.1 1.0 1 NONE
15/12 PM 4.8 0.3 1.1 1 NONE
OYSTER VA
MLLW CATEGORIES - MINOR 7.0 FT, MODERATE 7.5 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 2.9 FT, MAJOR 3.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/10 PM 7.3 2.7 2.2 1 MINOR
13/10 AM 6.2 1.6 1.8 1 NONE
13/10 PM 6.8 2.2 1.6 1 NONE
14/11 AM 5.4 0.8 1.2 1 NONE
14/11 PM 6.4 1.8 1.3 1 NONE
15/11 AM 5.4 0.8 1.4 1 NONE
KIPTOPEKE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 5.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/10 PM 4.5 1.5 1.5 1-2 MINOR
13/10 AM 4.0 1.0 1.4 2 NONE
13/10 PM 4.1 1.1 1.2 1 NONE
14/11 AM 3.4 0.4 0.9 1 NONE
14/11 PM 3.8 0.8 0.9 1-2 NONE
15/12 PM 3.4 0.4 1.0 2 NONE
&&
$$
MDZ021>023-130900-
/O.CON.KAKQ.CF.Y.0008.210413T0300Z-210413T0900Z/
Dorchester-Wicomico-Somerset-
951 PM EDT Mon Apr 12 2021
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...
* WHAT...Up to one foot of inundation above ground level expected
in low-lying areas near shorelines and tidal waterways.
* WHERE...Dorchester, Somerset and Wicomico Counties.
* WHEN...Until 5 AM EDT Tuesday.
* IMPACTS...Shallow flooding is expected in the most vulnerable
locations near the waterfront and shoreline resulting in a low
threat of property damage. Expect up to one foot of water
above ground level in low lying, vulnerable areas. Some roads
and low lying property including parking lots, parks and lawns
near the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/03 PM 2.8 0.7 1.0 1 NONE
13/03 AM 3.3 1.2 1.2 1-2 MINOR
13/03 PM 2.9 0.8 1.2 1 NONE
14/03 AM 3.3 1.2 1.3 1 MINOR
14/04 PM 2.9 0.8 1.2 1 NONE
15/04 AM 3.3 1.2 1.3 1 MINOR
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/06 PM 2.7 0.7 1.0 1 NONE
13/06 AM 3.3 1.3 1.2 1 NONE
13/06 PM 2.9 0.9 1.3 1 NONE
14/06 AM 3.4 1.4 1.3 1 NONE
14/07 PM 2.8 0.8 1.2 1 NONE
15/07 AM 3.3 1.3 1.3 1 NONE
CRISFIELD MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 5.0 FT
MHHW CATEGORIES - MINOR 1.3 FT, MODERATE 1.8 FT, MAJOR 2.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/02 PM 2.8 0.6 0.9 1 NONE
13/02 AM 3.5 1.3 1.4 1-2 MINOR
13/02 PM 3.2 1.0 1.4 1-2 NONE
14/02 AM 3.5 1.3 1.4 1 MINOR
14/02 PM 3.0 0.8 1.3 1 NONE
15/03 AM 3.4 1.2 1.3 1 NONE
&&
$$
VAZ095>098-523>525-130500-
/O.CON.KAKQ.CF.S.0009.000000T0000Z-210413T0500Z/
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-York-
Newport News-Hampton/Poquoson-
951 PM EDT Mon Apr 12 2021
...Nuisance tidal flooding expected near high tide this evening...
* WHAT...Nuisance tidal flooding possible.
* WHERE...Chesapeake, Suffolk and Virginia Beach, and Newport
News, Hampton/Poquoson, York and Norfolk/Portsmouth Counties.
* WHEN...Until 1 AM EDT Tuesday.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
CHESAPEAKE BAY BRIDGE TUNNEL VA
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 5.5 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 2.1 FT, MODERATE 2.6 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/10 PM 4.5 1.6 1.4 2-3 NONE
13/10 AM 3.9 1.0 1.3 3 NONE
13/10 PM 4.1 1.2 1.0 2 NONE
14/10 AM 3.3 0.4 0.8 1-2 NONE
14/11 PM 3.8 0.9 0.8 2 NONE
15/11 AM 3.3 0.4 0.9 2 NONE
MONEY POINT VA
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.0 FT, MAJOR 7.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.8 FT, MAJOR 3.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/11 PM 4.7 1.5 1.5 1 NONE
13/11 AM 4.4 1.2 1.5 1 NONE
13/11 PM 4.4 1.2 1.2 1 NONE
14/12 PM 3.7 0.5 0.9 1 NONE
15/12 AM 4.0 0.8 0.9 1 NONE
15/12 PM 3.7 0.5 1.0 1 NONE
ELIZABETH RIVER AT MIDTOWN TUNNEL VA
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.0 FT, MAJOR 7.0 FT
MHHW CATEGORIES - MINOR 2.0 FT, MODERATE 3.0 FT, MAJOR 4.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/11 PM 4.8 1.8 1.7 1 NONE
13/11 AM 4.4 1.4 1.7 1 NONE
13/11 PM 4.5 1.5 1.4 1 NONE
14/12 PM 3.8 0.8 1.1 1 NONE
15/12 AM 4.0 1.0 1.0 1 NONE
15/12 PM 3.8 0.8 1.2 1 NONE
WESTERN BRANCH OF THE ELIZABETH RIVER VA
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.0 FT, MAJOR 7.0 FT
MHHW CATEGORIES - MINOR 2.0 FT, MODERATE 3.0 FT, MAJOR 4.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/11 PM 4.8 1.8 1.6 1 NONE
13/11 AM 4.4 1.4 1.6 1 NONE
13/11 PM 4.4 1.4 1.3 1 NONE
14/12 PM 3.7 0.7 1.0 1 NONE
15/12 AM 4.0 1.0 1.0 1 NONE
15/12 PM 3.8 0.8 1.2 1 NONE
SEWELLS POINT VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.7 FT, MAJOR 3.7 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/10 PM 4.4 1.6 1.6 2-3 NONE
13/11 AM 4.1 1.3 1.6 3 NONE
13/11 PM 4.0 1.2 1.2 1 NONE
14/11 AM 3.4 0.6 1.0 1 NONE
14/11 PM 3.7 0.9 1.0 1 NONE
15/12 PM 3.4 0.6 1.1 2 NONE
YORKTOWN VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 5.5 FT
MHHW CATEGORIES - MINOR 1.9 FT, MODERATE 2.4 FT, MAJOR 2.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/10 PM 4.1 1.5 1.6 1-2 NONE
13/11 AM 3.7 1.1 1.5 1 NONE
13/11 PM 3.9 1.3 1.4 1 NONE
14/12 PM 3.2 0.6 1.1 1 NONE
15/12 AM 3.6 1.0 1.1 1 NONE
15/12 PM 3.2 0.6 1.2 1 NONE
FORT MONROE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.7 FT, MAJOR 3.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/11 PM 4.5 1.7 1.6 2-3 MINOR
13/11 AM 4.2 1.4 1.7 3 NONE
13/11 PM 4.2 1.4 1.3 1 NONE
14/11 AM 3.5 0.7 1.1 1 NONE
15/12 AM 3.8 1.0 1.0 1 NONE
15/12 PM 3.4 0.6 1.1 2 NONE
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Apr 12, 9:58 AM EDT, 4 hours 56 minutes earlier.
Area forecast discussion, Apr 12, 9:58 AM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
958 AM EDT Mon Apr 12 2021
.SYNOPSIS...
A cold front continues to push away from the coast this morning.
High pressure builds over the deep south today, as an upper
level trough moves into the northern mid Atlantic region.
Another front approaches the area from the west mid week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 930 AM EDT Monday...
Latest analysis shows sfc low pressure lingering off the coast
of eastern VA, a little bit to the south of where yesterday's
models had projected it to be. Aloft, an upper low is seen on WV
satellite imagery spinning across northern Ohio/Lake Erie. Low
clouds completely cover the eastern shore and are brushing the
northern Neck/middle Peninsula as well as into southside Hampton
Roads within a few miles of the Bay. Elsewhere skies are mainly
sunny except for some increasing clouds pushing into NW
sections of the CWA.
The upper level low is forecast to slowly drift to the E into
this aftn, then accelerate and dive to the SE late in the aftn
through this evening. With the track of the upper low and a
strong shortwave passing directly over NE portions of the CWA
this evening into early Tue morning, have increased PoPs to
30-40% later this aftn and to 40-50% this evening (and spread
chance PoPs up to 30% as far inland as metro RIC and as far
south as Norfolk this evening. Total QPF through Tue morning is
mainly expected to be a tenth of an inch or less (but may be
0.10 to 0.20" along the Bay and eastern shore). High temps
today have been lowered closer to the coast, with only lower to
mid 60s on the eastern shore (locally in the 50s immediate coast
of the eastern shore). Highs will be 70-75F well inland (highest
across south central VA and interior NE NC).
The upper low will move off the coast between 06-12Z/Tue. Any
remaining light rain over the MD eastern shore should end by
09Z, but it will remain mostly cloudy over the N/NE portion of
the forecast area down to Hampton roads and NE NC, and partly
cloudy to mostly clear over the far SW by sunrise Tuesday
morning. Overnight low temps in the upper 40s to lower 50s.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 245 AM EDT Monday...
Weak high pressure and upper level ridging builds in for Tuesday.
Dry day with plenty of sunshine expected. Comfortable temps with
highs in the upper 60s to lower 70s, except cooler over the eastern
shore where highs will struggle to reach 60. Low temps Tuesday night
in the mid to upper 40s.
On Wednesday an upper level low will be over the upper Great Lakes
and a shortwave associated with it will move through the area during
the day. A cold front will approach from the west and cross the area
late Wednesday into early Thursday. The first half of Wednesday
should be dry but scattered showers and thunderstorms are expected
to develop beginning in the afternoon and lasting into the evening,
and then chance showers will remain into Thursday morning across the
eastern half of the area until the cold front clears the coast. High
temps on Wednesday range from the low to mid 60s N to upper 60s and
lower 70s S. Low temps Wednesday night in the upper 40s to lower
50s.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 245 AM EDT Monday...
A few lingering showers near the coast are possible into Thursday
afternoon but most of the area will be dry as a cold front
moves offshore. High temps will be in the 60s with drier air
moving into the region behind the front. Overnight lows drop
into the low to mid 40s.
The upper low will move SE into Friday morning, spawning a surface
low that will strengthen off the Mid-Atlantic coast. Some wrap
around moisture may result in some light rain showers over the
eastern shore early Friday. Dry weather is then expected for
late Friday as high pressure builds in from the west with highs
in the 60s and lows in the 40s. Next weekend looks like we will
be in between systems with mostly dry conditions expected, only
slight chance pops in for both days. Temperatures remain near
normal with highs in the 60s and lows in the 40s each day.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
As of 630 AM EDT Monday...
LIFR ceilings at SBY to start the TAF period with low stratus
filtering down the eastern shore on the backside of the low
pressure system off the coast. All other TAF locations are
currently VFR but the low stratus will impact PHF/ORF over the
new few hours resulting in ceilings falling to MVFR and possibly
IFR. Ceilings should improve by this afternoon however guidance
suggests that SBY will remain sub-VFR. Scattered showers are
possible this afternoon and evening, with the highest chances at
SBY, where VCSH was entered for this afternoon into early
evening. Precip tapers off overnight but ceilings are expected
to fall to MVFR/IFR at all TAF locations after 06Z. Winds
currently N/NW under 10 kts. Westerly winds are expected this
afternoon at RIC, while remaining TAF sites will be N/NE.
Overnight into Tuesday morning all TAF locations are expected to
have northerly winds and remaining under 10 kts.
Outlook...Mainly VFR conditions expected from late morning Tuesday
into early Wednesday before showers and thunderstorms ahead of
a front approaching from the west impact the area Wednesday
into early Thursday resulting in additional flight restrictions.
&&
.MARINE...
As of 345 AM EDT Monday...
Winds shift to the N behind the cold front this morning. Despite an
uptick in the winds behind the fropa, the CAA surge is progged to
remain blo 20 kts. What is more pronounced is the NNE surge tonite
and Tue as the high to the north pushes east. Thus, have bumped up
the sustained NNE winds to btwn 15-20 kts across the nrn waters for
now. This increase in winds will increase seas a bit tonite. Thus,
hoisted SCA's for 5 ft seas north of Parramore Island thru Tue
aftn. Guid is rather bullish for 5 ft seas across the nrn Outer
Banks Tue. Held off on any headline there given lower
confidence for a third period event. Otw, waves avg arnd 2 ft
with 3-4 ft seas.
&&
.TIDES/COASTAL FLOODING...
As of 345 AM Monday...
Given the increase in onshore flow early this week, several
tidal gauges are forecasted to reach action stage thru mid week.
In addition, latest guid suggests a few gauges across the middle
Ches Bay approach minor flooding thresholds with the Tue/Wed high
tide cycles.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 7 PM this evening to 1 PM EDT
Tuesday for ANZ650-652.
&&
SYNOPSIS...CMF/LKB
NEAR TERM...CMF/LKB
SHORT TERM...CMF
LONG TERM...CMF/RHR
AVIATION...CMF
MARINE...MPR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 12, 4:03 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 403 AM EDT Mon Apr 12 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-130815- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 403 AM EDT Mon Apr 12 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 9:09 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 51 min |
| Apr 11, 9:21 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Apr 12, 3:34 AM EDT | Small Craft Advisory | AKQ | 50 hr | |
| Apr 12, 2:54 PM EDT | Coastal Flood Advisory | AKQ | Accomack, Northampton | 14 hr |
Nearby
Coastal Flood Statements in Virginia, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.